Fundamental solution and discrete random walk model for time-space fractional diffusion equation

Shen, Shujun, Anh, Vo, & Liu, Fawang (2008) Fundamental solution and discrete random walk model for time-space fractional diffusion equation. Journal of Applied Mathematics and Computing, 28(1-2), pp. 147-164.

View at publisher


In this paper, we consider a time-space fractional diffusion equation of distributed order (TSFDEDO). The TSFDEDO is obtained from the standard advection-dispersion equation by replacing the first-order time derivative by the Caputo fractional derivative of order α∈(0,1], the first-order and second-order space derivatives by the Riesz fractional derivatives of orders β 1∈(0,1) and β 2∈(1,2], respectively. We derive the fundamental solution for the TSFDEDO with an initial condition (TSFDEDO-IC). The fundamental solution can be interpreted as a spatial probability density function evolving in time. We also investigate a discrete random walk model based on an explicit finite difference approximation for the TSFDEDO-IC.

Impact and interest:

7 citations in Scopus
Search Google Scholar™

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

187 since deposited on 12 Feb 2010
8 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 30922
Item Type: Journal Article
Refereed: Yes
Keywords: Fractional Diffusion Equation of Distributed Order, Explicit Finite Difference Approximation, Discrete Random Walk Model, Time-Space Factional Derivative
DOI: 10.1007/s12190-008-0084-x
ISSN: 1598-5865
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200) > Dynamical Systems in Applications (010204)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Deposited On: 12 Feb 2010 12:50
Last Modified: 01 Mar 2012 01:11

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page